Home About us Current issue Back issues Submission Instructions Advertise Contact Login   

Search Article 
  
Advanced search 
 
Saudi Journal of Kidney Diseases and Transplantation
Users online: 537 Home Bookmark this page Print this page Email this page Small font sizeDefault font size Increase font size 

CASE REPORT Table of Contents   
Year : 2019  |  Volume : 30  |  Issue : 6  |  Page : 1479-1484
Simultaneous acute pancreatitis and angioedema associated with angiotensin-converting enzyme inhibitor


1 Department of Medicine A, Charles Nicolle Hospital; Faculty of Medicine, Tunis El Manar University; Laboratory of Research in Immunology of Renal Transplantation and Immunopathology (LR03SP01), Charles Nicolle Hospital, Tunis, Tunisia
2 Department of Medicine A, Charles Nicolle Hospital; Faculty of Medicine, Tunis El Manar University, Tunis, Tunisia

Correspondence Address:
Imen Gorsane
Department of Medicine A, Charles Nicolle Hospital, Tunis
Tunisia
Login to access the Email id


DOI: 10.4103/1319-2442.275498

PMID: 31929301

Rights and Permissions

Angiotensin-converting enzyme inhibitors (ACEI) are commonly prescribed drugs for blood pressure (BP) control and renal protection. The use of ACEI is not associated with an increased risk of acute pancreatitis and ACEI-induced angioedema is rare. A 36-year-old woman presented with vomiting, headache, and aphasia. Her BP was 220/100 mm Hg. urine analysis revealed proteinuria (2+), hematuria (3+). Serum creatinine level was at 1125 μmol/L. She had anemia with 6.1 g/dL of hemoglobin and thrombocytopenia (61,000/mm3). Renal histology revealed lesions of thrombotic microangiopathy. The diagnosis of atypical hemolytic uremic syndrome was made by the complement factor I deficiency. Plasma exchanges could not be done. She was placed on peritoneal dialysis for renal insufficiency. We introduced an ACE (captopril) for the treatment of high BP. Twelve-hours after taking the first dose, she experienced severe epigastric pain and two episodes of vomiting. Serum lipase was 560 IU/L, and abdominal computed tomography showed Stage B pancreatitis. Twenty-four hours later, the patient developed marked edema of the neck region without dyspnea or dysphonia. Cervical ultrasound revealed the infiltration of the subcutaneous tissues. Captopril was stopped with the progressive disappearance of the edema. Serum lipase was 350 IU/L and then normalized at the end of the 4th day. Clinicians should be careful about widely used drugs and their side effects. ACEI can cause potentially life-threatening complications such as angioedema and acute pancreatitis. Possibly, there could be a common mechanism for the onset of pancreatitis and angioedema under ACEI.


[FULL TEXT] [PDF]*
Print this article  Email this article
    

  Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Citation Manager
  Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed361    
    Printed2    
    Emailed0    
    PDF Downloaded47    
    Comments [Add]    

Recommend this journal